MAUDE Adverse Event Report: SILK ROAD MEDICAL INC. ENROUTE TRANSCAROTID STENT SYSTEM; ENROUTE SDS

SILK ROAD MEDICAL INC. ENROUTE TRANSCAROTID STENT SYSTEM; ENROUTE SDS
Model Number SR-0830-CS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Brain Injury (2219); Convulsion/Seizure (4406); Thrombosis/Thrombus (4440)
Date of Event 08/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product associated with this complaint was not returned to the manufacturer for analysis.A review of the manufacturing records for this device was completed and no issues were identified that could have lead to the adverse event reported.A followup mdr will be submitted if additional information is obtained.Silk road medical will continue to monitor for occurrences of related events.Out of an abundance of caution, this complaint is being reported as it is unclear if the adverse event was caused by the procedure, a patient response, or the device.A secondary mdr is submitted under 3500a form # 3014526664-2020-00081 since at this time it is unknown which device may have caused or contributed to the reported event.
 
Event or Problem Description
The patient underwent a transcarotid artery revascularization (tcar) procedure.Upon removal of enroute arterial sheath protamine was requested by the physician.After the access site was closed, the patient was awake, able to speak and move arms and legs.The patient then became hypotensive, tachycardic, and itchy.The anesthesiologist started epinephrine drip to stabilize the patient and the patient was able to respond to all commands with all extremities.Later that same day, the patient was not moving her left side and received a ct scan with contrast.The patient was brought back to the operating room to have the enroute stent removed.The patient's status did not change post explant, and the patient experienced seizures and intraparenchymal bleeds overnight.The following day, the patient was speaking and able to move her left leg.A video review was performed after the tcar procedure that showed stent compression at the proximal internal carotid artery (ica) with what appeared to be mural thrombus in the distal end of the stent.The angiograms taken from femoral artery access during re-intervention showed the stent patent with approximately 30-50% residual stenosis.The physician's partner believed the thrombus was perhaps due to protamine.The anesthesiologist believed the patient had a substantial protamine reaction during the tcar procedure.

Brand Name
ENROUTE TRANSCAROTID STENT SYSTEM
Common Device Name
ENROUTE SDS
Manufacturer (Section D)
SILK ROAD MEDICAL INC.
1213 innsbruck drive
sunnyvale CA 94089
MDR Report Key10505207
Report Number3014526664-2020-00080
Device Sequence Number2445619
Product Code NIM
UDI-Device Identifier00811311020461
UDI-Public(01)00811311020461(17)211231(10)17922179
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberSR-0830-CS
Device Catalogue NumberSR-0830-CS
Device Lot Number17922179
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2020
Initial Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR